JAMES E. BREDFELDT, M.D.; CHRISTIAN VON HUENE, M.D.
To the editor: Ranitidine, a recently marketed H2-receptor antagonist, is considered to have a low potential for hepatotoxicity (1). Two recent reports have described possible cases of ranitidine hepatotoxicity (2, 3). We report an additional case of cholestatic hepatitis, possibly related to ranitidine.
A 42-year-old man developed a duodenal ulcer while taking aspirin. Ranitidine, 150 mg twice a day, was prescribed. In place of aspirin, acetaminophen, four to six 325-mg tablets per day, was taken for the next several weeks. Three weeks after starting ranitidine, the patient noted dark urine. The patient had no symptoms of liver disease or cholestasis.
BREDFELDT JE, VON HUENE C. Ranitidine, Acetaminophen, and Hepatotoxicity. Ann Intern Med. 1984;101:719. doi: 10.7326/0003-4819-101-5-719_1
Download citation file:
Published: Ann Intern Med. 1984;101(5):719.
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use